Symptoms of Medication Failure?
Feb 17, 2000
I have been on Viracept/Combivir BID for over two years now with great results: undetectable (ultrasensitive assay) VL and CD4 between 600 and 1000 consistently. I have not, however been in to be tested in the last nine months. While i've got an appointment for blood work in the next few weeks, i do have some immediate concerns.
While I am generally adherent, i miss perhaps two doses a month, on either Friday or Saturday nights (when I'm out and can't quite get home in time for the meds). I have had several symptoms which concern me: 1) a painful and recurrent outbreak of cold sores on the tongue. No real history of cold sores (no sex outside my monogamous relationship either). Just recurrent painful sores, lasting up to a week, with 3 or 4 appearing at a time. OUCH!. 2) A higher than average body temperature; around 99 to 100 degrees consistently. No night sweats, just recurrent low-grade fever.
Here's my query: Are there symptoms of medication failure (i.e., development of resistance)? Are my occasional low grade fever and recurrent cold sores symptomatic of anything else i should be concerned about?
PS -- I just quit smoking -- dunno if the cold sores may be linked to cigarettes.
Thanks so much for your invaluable service and contributions. MS
Response from Dr. Holodniy
There are no symptoms suggestive of medication failure per se. However, if resistance has developed and viral load has rebounded, presence of high viral load and replication can cause symptoms.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.